Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2018, 8:43 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 24, 2018, 9:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 38 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
484 WUUS54 KOHX 250143 SVROHX TNC125-161-250215- /O.NEW.KOHX.SV.W.0094.180625T0143Z-180625T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 843 PM CDT SUN JUN 24 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Western Montgomery County in Middle Tennessee... Northeastern Stewart County in Middle Tennessee... * Until 915 PM CDT. * At 842 PM CDT, a severe thunderstorm was located near Big Rock, or 7 miles northeast of Dover, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Dover, Clarksville, Big Rock, Cumberland City, Indian Mound, Palmyra and Woodlawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3634 8744 3646 8784 3664 8780 3664 8737 TIME...MOT...LOC 0142Z 280DEG 21KT 3654 8773 HAIL...<.75IN WIND...60MPH $$ Rose
1 follow-up statement
900
WWUS54 KOHX 250200
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
900 PM CDT SUN JUN 24 2018
TNC125-161-250210-
/O.CAN.KOHX.SV.W.0094.000000T0000Z-180625T0215Z/
Montgomery TN-Stewart TN-
900 PM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3634 8744 3646 8784 3664 8780 3664 8737
TIME...MOT...LOC 0158Z 280DEG 21KT 3652 8760
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:00 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 24, 6:00 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 600 PM CDT Sun Jun 24 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Short term models are starting to line up a bit better for the convective potential this evening and overnight. Existing convection off to the west is associated with the strong upper shortwave trough, and has additional development to the east along a warm front. A few isolated to scattered thunderstorms will be possible in the warm sector over the mid state this afternoon, but chances will increase later this afternoon and evening as the upper shortwave moves eastward across KY. CAMs want to develop a MCV and bring it eastward and slightly southward, and looks to impact northern zones during the evening and overnight hours. The question will be how far south the extent of convection will develop, but it at least looks like areas around and north of I-40 will see stronger convection per CAM consensus. Any stronger thunderstorms that develop will have the potential for damaging winds and even some hail late in the afternoon and into the early overnight hours. Low level shear profiles are somewhat decent, so cant rule out an isolated tornado as well. After sunset, MUCAPE values do fall a bit, however around midnight shear values will increase slightly as the upper trough axis will be passing through the region and upper trough just off to our north. At this time, the 850mb LLJ will increase to around 30 knots, which doesn't seem like much, however should be enough to help sustain convection with the upper low and provide additional moisture to the system. PWAT values are very high, showing around 2 inches this evening through the morning Monday, and current dewpoints are in the low to mid 70s looking at obs. The MCV will be moving relatively quick, but with deep moisture, high freezing levels, and evenly distributed CAPE per model soundings, heavy rain will be a threat overnight especially in the northwest zones. Any training or slower moving convection will increase the threat of flooding tonight through the early morning Monday. Monday morning will see the upper low and MCV move off to the east, but should still be impacting the northern Plateau Monday morning. There may be some trailing showers and storms, but models mostly have drier conditions moving in from west to east Monday. Ridging looks to build in late Monday through early Wednesday, so expecting mainly a diurnal shower and thunderstorm threat Tuesday afternoon/early evening. Wednesday looks to have another upper trough move east across the Midwest, and drag a cold front through the mid state. Timing is a little off between models, so kept chance pops in for now during the day Wednesday. By Thursday, the trough moves off quickly and upper ridging/high pressure moves in just as fast. Diurnal convection cant be ruled out, but temperatures will be on the rise as the impacts of upper ridging are felt. Current forecast has highs in the low to mid 90s Thursday through Sunday, with isolated afternoon showers and thunderstorms possible each day. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Earlier convection has almost entirely dissipated, but expect additional development later this evening and overnight, and even lasting into the day Monday as another shortwave moves across Middle Tennessee. The atmosphere remains quite unstable, if a little dry, and the shortwave will help focus available moisture. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........08
Hazardous weather outlook, Jun 24, 10:31 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1031 AM CDT Sun Jun 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1031 AM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms are possible across Middle Tennessee this afternoon and evening. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. However large hail and the formation of a tornado or two can not totally be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe thunderstorms will be possible across Middle Tennessee through Monday afternoon. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and possibly once again on Monday. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 24, 4:45 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 PM CDT SUN JUN 24 2018
TNZ031-033-242215-
Overton TN-Jackson TN-
445 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON AND EASTERN JACKSON
COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Livingston, Gainesboro, Rickman, Standing Stone State Park and
Whitleyville.
LAT...LON 3651 8521 3625 8519 3626 8543 3626 8545
3628 8547 3628 8545 3630 8547 3630 8550
3629 8549 3628 8551 3626 8551 3626 8568
3644 8569 3646 8556 3641 8550 3646 8548
3648 8546 3652 8523
TIME...MOT...LOC 2145Z 265DEG 26KT 3637 8560
RoseLocal storm report, Jun 24, 5:00 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 SSW LIVINGSTON 36.32N 85.36W
06/24/2018 OVERTON TN EMERGENCY MNGR
TREES DOWN OVER A CARPORT AND TWO VEHICLES ON RICKMAN
RD.
&&
EVENT NUMBER OHX1800181
MR3Special weather statement, Jun 24, 6:45 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT SUN JUN 24 2018
TNZ008-009-029-250015-
Trousdale TN-Sumner TN-Macon TN-
645 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...WESTERN
MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 12 miles north of Gallatin, moving east at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Westmoreland, Portland, Mitchellville, Oak Grove and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3663 8614 3641 8615 3646 8660 3658 8660
3663 8656 3664 8655 3664 8654 3665 8645
TIME...MOT...LOC 2344Z 270DEG 24KT 3655 8652
RoseSpecial weather statement, Jun 24, 6:50 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT SUN JUN 24 2018
TNZ061-075-077-250015-
Coffee TN-Bedford TN-Marshall TN-
650 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...
NORTHWESTERN COFFEE AND SOUTHERN BEDFORD COUNTIES UNTIL 715 PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelbyville to Petersburg. Movement was
east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Shelbyville, Wartrace, Normandy and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3526 8679 3557 8639 3566 8599 3565 8598
3562 8597 3539 8628 3541 8626 3541 8629
3538 8633 3536 8633 3535 8641 3532 8642
3533 8646 3536 8649 3535 8653 3537 8659
3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 2349Z 261DEG 19KT 3554 8637 3532 8667
RoseSpecial weather statement, Jun 24, 7:34 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Nashville TN 734 PM CDT SUN JUN 24 2018 TNZ008-009-029-030-250100- Trousdale TN-Sumner TN-Macon TN-Smith TN- 734 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...EAST CENTRAL SUMNER...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 800 PM CDT... At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near Hartsville, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Pleasant Shade and Dixon Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3638 8631 3655 8627 3653 8583 3627 8589 TIME...MOT...LOC 0034Z 280DEG 22KT 3646 8621 Rose
Special weather statement, Jun 24, 7:40 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
740 PM CDT SUN JUN 24 2018
TNZ007-008-250115-
Robertson TN-Sumner TN-
740 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND NORTHEASTERN
ROBERTSON COUNTIES UNTIL 815 PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 16 miles northeast of Springfield, moving east at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Westmoreland, Cross Plains, Portland, Orlinda, Mitchellville,
Bethpage and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3664 8624 3642 8629 3653 8671 3665 8668
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0040Z 280DEG 22KT 3661 8661
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 26 min |
| Jun 24, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 16 min |
| Jun 24, 7:40 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 24, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Jun 24, 9:36 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Jun 24, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 32 min |
| Jun 25, 11:11 AM CDT | Special Weather Statement | OHX | Cumberland | 19 min |
| Jun 25, 12:07 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Jun 25, 12:25 PM CDT | Special Weather Statement | OHX | Cumberland | 50 min |
| Jun 25, 5:47 PM CDT | Special Weather Statement | OHX | Overton | 28 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 24 min |
| Jun 25, 6:06 PM CDT | Special Weather Statement | OHX | Coffee | 24 min |
| Jun 25, 6:17 PM CDT | Special Weather Statement | OHX | Fentress | 28 min |
| Jun 25, 6:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.